MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-PRIMARY TIBIAL INSERT PS FIXED SIZE 4/14MM; TIBIAL INSERT FIXED

MEDACTA INTERNATIONAL SA GMK-PRIMARY TIBIAL INSERT PS FIXED SIZE 4/14MM; TIBIAL INSERT FIXED
Catalog Number 02.07.0414PSF
Health Effect - Clinical Codes Failure of Implant (1924); Joint Dislocation (2374)
Date of Event 12/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed on (b)(6) 2018 by medical affairs director: 5 years after primary tka radiological analysis shows insert dissociation.The screw meant to secure the insert to the tibial tray is found broken: no means of determining whether this is an effect of insert dissociation or the fracture of the screw did not prevent the insert to dislocate.No former xrays are avalable to establish possible previous movements or malpositioning of the insert.The cause for this adverse event cannot be determined with the information at hand.Batch review performed on 12 january 2018 lot 114231: (b)(4) items manufactured and released on 24 january 2012.Expiration date: 2016-12-31 no anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.Visual inspection perforemd on 12 january 2018 by r&d project manager: screw breakage discovered after 5 years from primary surgery.The insert was found dislocated in the joint.The screw is found broken in 2 pieces at the height of the baseplate, in correspondence to the threated part of the screw.One part of the screw is still in the insert and the other in the baseplate.The bottom surface of the insert is completely damaged, with scratches and deep dents most likely caused by the relative movement between the insert and the tibia tray.The ps cam is found severely damaged in the lateral and the medial side.This was caused by the unpredictable and unexpected contact with the femoral component during flexion / extension movements.It is not possible to define if the insert dislocated as a consequence of the screw breakage or if the insert dislocated causing the breakage of the screw.It is not even possible to establish the root cause of this unlikely event.This could be happened as a consequence of an unpredictable traumatic event (e.G.:fall of the patient) or for a malpositioning of the implant during primary surgery.
 
Event or Problem Description
Revision 5 years after primary due to screw breakage and liner dislocation: the surgeon had to remove also the tibial component as part of the screw was stuck inside it.New tibial baseplate with stem and new thicker liner implanted.

Brand Name
GMK-PRIMARY TIBIAL INSERT PS FIXED SIZE 4/14MM
Common Device Name
TIBIAL INSERT FIXED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7186041
Report Number3005180920-2017-00840
Device Sequence Number73049
Product Code JWH
UDI-Device Identifier07630030817847
UDI-Public07630030817847
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/02/2012
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2016
Device Catalogue Number02.07.0414PSF
Device Lot Number114231
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2017
Initial Report FDA Received Date01/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR